Florida, 2015Flooding and Heavy Rain in Florida, August 4, 2015
August 4, 2015 · NWS JAX · 3 events in 2 counties and zones
A weak surface low was over southeast Georgia with a trough extending across the local area. This trough combined with high instability triggered a few strong storms with heavy rainfall.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak surface low was over southeast Georgia with a trough extending across the local area. This trough combined with high instability triggered a few strong storms with heavy rainfall.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 4, 10:05 AM EST, 4 hours 55 minutes earlier.
Area forecast discussion, Aug 4, 10:05 AM EST, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1105 AM EDT TUE AUG 4 2015
.UPDATE...THERE IS A BIG MOISTURE GRADIENT ACROSS FORECAST AREA
THIS MORNING PER GOES SOUNDER AND UPPER AIR SOUNDING. PRECIPITABLE
WATER VALUES RANGE FROM 2.33 TO 2.66" ACROSS NE FLORIDA TO 1.50 TO
2" ACROSS INTERIOR SE GEORGIA. WITH THE POOLING OF MOISTURE ALONG
THE SURFACE TROF ACROSS NORTH CENTRAL FL. THIS FEATURE WILL SHIFT
SLIGHTLY NORTH THIS AFTERNOON TOWARD THE I-10 CORRIDOR AND WILL
BE THE MAIN COVERGING FOCUS FOR CONVECTION AND HEAVY RAIN. TYPICAL
MORNING CONVECTION ALONG THE BIG BEND WILL CONTINUE TO TRACK INTO
I-75 CORRIDOR OF NORTH FLORIDA THIS MORNING. THEN THE STORMS WILL
TRACK SLOWLY ACROSS THE REMAINDER OF THE FORECAST AREA DURING THE
AFTERNOON AND EVENING HOURS. THERE IS A POTENTIAL FOR HEAVY
DOWNPOURS THIS AFTERNOON ACROSS THE REGION. ALACHUA COUNTY HAS WET
SOIL CONDITIONS DUE TO A COUPLE SWATHS OF 3 TO 4 INCHES OF HEAVY
RAIN YESTERDAY. ANY HEAVY RAIN OVER THIS AREA...WILL LIKELY LEAD
TO RUNOFF AND MINOR FLOODING OF LOW LYING AREAS THAT DON'T DRAIN
WELL. SOME OF THE STRONGER STORMS WILL CONTAIN GUSTY WINDS TO 45
MPH AND FRQUENT LIGHTNING.
&&
.AVIATION...EARLY TSRA/SHRA OVER GNV. VCTS LATER IN THE
AFTERNOON FOR COASTAL TERMINALS. BRIEF MVFR CIGS AND VSBYS ASSOCIATED
WITH AFTERNOON THUNDERSTORMS. WIND WILL REMAIN SOUTHWESTERLY AWAY
FROM THE IMMEDIATE ATLANTIC COAST.
&&
.MARINE...WINDS WILL DECREASE THROUGH THE DAY DOWN TO AROUND 10 TO 15
KNOTS BY TONIGHT. A RIDGE SLIDES IN AND KEEPS WINDS SOUTHWESTERLY
THROUGH THE PERIOD. A FRONTS APPROACHES LATE IN THE PERIOD AND
BRINGS WITH IT A POSSIBLE RETURN TO CAUTIONARY LEVELS.
RIP CURRENTS: LOW RISK
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 95 75 95 74 / 30 20 40 20
SSI 88 77 90 78 / 40 30 30 20
JAX 90 76 92 74 / 60 30 40 20
SGJ 87 76 91 75 / 80 30 30 20
GNV 87 74 91 73 / 70 30 40 20
OCF 87 74 92 73 / 60 20 50 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
NELSON/CORDERO/GUILLET
Hazardous weather outlook, Aug 4, 2:13 PM EST, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
313 PM EDT TUE AUG 4 2015
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-051915-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
313 PM EDT TUE AUG 4 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.
.DAY ONE...TONIGHT...
THERE WILL BE A CHANCE OF THUNDERSTORMS MAINLY THROUGH THE EARLY
EVENING. THE PRIMARY HAZARDS WILL BE GUSTY WINDS TO 40
MPH...LOCALLY HEAVY RAIN AND CLOUD TO GROUND LIGHTNING STRIKES
WITH ANY STORMS THAT DEVELOP.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP EACH AFTERNOON
INTO MIDWEEK WITH ADEQUATE MOISTURE AND SOUTHWESTERLY LOW LEVEL
FLOW. STEERING FLOW WILL REMAIN SOUTHWEST LATE THIS WEEK AND OVER
THE UPCOMING WEEKEND FURNISHING SCATTERED STORMS PRIMARILY OVER
FROM THE SUWANNEE VALLEY AND WESTERN PORTIONS OF INTERIOR
SOUTHEAST GEORGIA IN THE LATE MORNING AND EARLY AFTERNOON PUSHING
EASTWARD TOWARD THE COASTAL COUNTIES AND NEAR SHORE ATLANTIC
WATERS EACH AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
SCC
In the hours before
Special weather statement, Aug 4, 1:22 PM EST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
222 PM EDT TUE AUG 4 2015
FLZ025-125-041845-
COASTAL DUVAL FL-INLAND DUVAL FL-
222 PM EDT TUE AUG 4 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DUVAL COUNTY UNTIL
245 PM EDT...
AT 222 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
JACKSONVILLE INTERNATIONAL ARPT...MOVING EAST AT 20 MPH.
GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...JACKSONVILLE INTERNATIONAL ARPT...OCEANWAY...CRAIG
FIELD...FORT CAROLINE...NASSAU VILLAGE-RATLIFF AND TALLYRAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3031 8150 3043 8182 3049 8181 3051 8179
3051 8178 3052 8177 3054 8176 3055 8173
3053 8155 3053 8148
TIME...MOT...LOC 1822Z 277DEG 18KT 3047 8174
SHASHYSpecial weather statement, Aug 4, 1:48 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
248 PM EDT TUE AUG 4 2015
GAZ150-163-164-041930-
CHARLTON GA-CLINCH GA-WARE GA-
248 PM EDT TUE AUG 4 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WARE...NORTHEASTERN
CLINCH AND NORTHWESTERN CHARLTON COUNTIES UNTIL 330 PM EDT...
AT 247 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS OVER
MANOR...OR NEAR ARGYLE...MOVING NORTHEAST AT 10 MPH.
GUSTY WINDS OF 40 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
HOMERVILLE...ARGYLE...MANOR...EMERSON PARK...BOGGY BAY...COGDELL...
DEENWOOD AND NEEDHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3114 8291 3118 8267 3119 8268 3126 8238
3095 8225 3090 8265
TIME...MOT...LOC 1847Z 238DEG 10KT 3107 8259
SHASHYSpecial weather statement, Aug 4, 1:56 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
256 PM EDT TUE AUG 4 2015
FLZ124-125-041930-
COASTAL DUVAL FL-COASTAL NASSAU FL-
256 PM EDT TUE AUG 4 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DUVAL COUNTY UNTIL
330 PM EDT...
AT 256 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LITTLE TALBOT ISLAND...OR 8 MILES SOUTH OF FERNANDINA BEACH...MOVING
EAST AT 25 MPH.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
FERNANDINA BEACH AND LITTLE TALBOT ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3042 8141 3044 8143 3044 8144 3042 8142
3044 8154 3062 8153 3063 8144 3052 8144
3055 8147 3057 8147 3057 8148 3054 8147
3055 8148 3057 8149 3057 8151 3047 8141
TIME...MOT...LOC 1856Z 272DEG 21KT 3053 8145
SHASHYSpecial weather statement, Aug 4, 2:02 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
302 PM EDT TUE AUG 4 2015
FLZ025-125-041945-
COASTAL DUVAL FL-INLAND DUVAL FL-
302 PM EDT TUE AUG 4 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DUVAL COUNTY UNTIL 345 PM
EDT...
AT 302 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR OCEANWAY TO NEAR
BRYCEVILLE...AND MOVING EAST AT 25 MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...UNF...ARLINGTON...NEPTUNE BEACH...ORTEGA...
BAYMEADOWS...CRAIG FIELD...RIVERSIDE...SAN MARCO...CISCO GARDENS...
SAN PABLO...FORT CAROLINE...NAS JAX...NORMANDY...BALDWIN...
TALLYRAND...JACKSONVILLE HEIGHTS AND WHITEHOUSE AIR FIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3024 8144 3020 8159 3019 8178 3028 8204
3030 8202 3046 8158 3044 8141 3042 8141
3044 8143 3040 8140 3040 8147 3038 8148
3038 8147 3039 8145 3040 8139 3028 8139
TIME...MOT...LOC 1902Z 282DEG 24KT 3042 8162 3031 8195
SHASHYSpecial weather statement, Aug 4, 2:40 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
340 PM EDT TUE AUG 4 2015
GAZ150-164-042015-
CHARLTON GA-WARE GA-
340 PM EDT TUE AUG 4 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WARE AND
NORTHWESTERN CHARLTON COUNTIES UNTIL 415 PM EDT...
AT 340 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHEAST OF STEPHEN FOSTER STATE PARK...MOVING EAST AT 10 MPH.
GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
STEPHEN FOSTER STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3098 8232 3100 8204 3065 8205 3076 8237
TIME...MOT...LOC 1940Z 282DEG 7KT 3091 8226
SHASHY
Special weather statement, Aug 4, 2:58 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
358 PM EDT TUE AUG 4 2015
GAZ162-163-042030-
CLINCH GA-ECHOLS GA-
358 PM EDT TUE AUG 4 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ECHOLS AND CENTRAL
CLINCH COUNTIES UNTIL 430 PM EDT...
AT 357 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHWEST OF NEEDMORE...OR 12 MILES NORTHWEST OF FARGO...MOVING
NORTHEAST AT 10 MPH.
GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN ECHOLS
AND CENTRAL CLINCH COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3100 8260 3084 8249 3082 8250 3082 8248
3076 8244 3066 8275 3082 8286
TIME...MOT...LOC 1957Z 239DEG 9KT 3078 8274
SHASHYFlood, Duval
- When
- August 4, 3:00 PM EST
- Where
- Duval County, 1.6 mi SE of Jacksonville to 1.47 mi SE of Jacksonville
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 30.333, -81.652
Hogan's Creek near Confederate Park overflowed its banks and caused street flooding from N. Market Street to Phelps Street and along Orange Street. Streets were closed due to flooding. A slow moving storm produced 2 inches of rainfall that coincided with high tide in the flood prone area.
Heavy Rain, Columbia
- When
- August 4, 4:00 PM EST to 5:45 PM EST
- Where
- Columbia County, 0.6 mi E of Lake City
- Reported by
- Mesonet
- Coordinates
- 30.180, -82.620
Measured rainfall near Lake City was 4.06 inches since about 5 pm.
Flood, Columbia
- When
- August 4, 8:56 PM EST
- Where
- Columbia County, 1.54 mi N of Lake City to 1.48 mi N of Lake City
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.202, -82.627
Center Avenue and Bascom North in the Lake City area was closed due to High Water.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Connecticut, August 4, 20151 death · $29,000 · 53 kt wind · 4 events
- Flood and Hail in Massachusetts, August 4, 2015$355,000 · 2 in hail · 82 events
- Hail and Damaging Winds in Massachusetts, August 4, 2015$343,000 · 55 kt wind · 23 events
- Hail and Damaging Winds in New York, August 4, 2015$182,000 · 1.75 in hail · 34 events
- Damaging Winds and Lightning Strike in Rhode Island, August 4, 2015$222,000 · 72 kt wind · 13 events
- Hail and Damaging Winds in Virginia, August 4, 2015$62,000 · 1 in hail · 10 events
- Damaging Winds and Heavy Rain in Nebraska, August 4 to 5, 2015$60,000 · 52 kt wind · 5 events
- Damaging Wind in North Carolina, August 4, 2015$50,000 · 56 kt wind · 1 event
- Hail and Damaging Winds in Maine, August 4 to 14, 20152.5 in hail · 33 events
- Hail and Damaging Winds in Virginia, August 4, 2015$19,000 · 1.5 in hail · 16 events
- Hail and Damaging Winds in Maryland, August 4, 2015$15,000 · 1.25 in hail · 17 events
- Hail and Damaging Wind in New York, August 4, 2015$30,000 · 1 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 598870, 598872, 598871.